advertisement
Question
Posted by: joan petersen | 2013-02-05

Blood pressure

90 year old taking one Tareg80 tablet in the morning By evening her BP it 160/86. Is this ok for age.???

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Dear Joan

A blood pressure of 160/86 in the evening is too high, even for a 90 year old! If this is a good reflection of his/her average blood pressure, then he/she should be on medication in addition to plain Tareg 80 mg daily. An easy alternative would be to change to Co-Tareg, which contains a small dose of a diuretic, and it may be necessary to add a third drug, eg amlodipine 2.5 mg or 5 mg daily, all taken together in the morning. A systolic pressure of 140 may be acceptable, but 160 is definitely too high!.

Best wishes, JT

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement